I have not been on Geodon long, maybe 2 2 1/2 Months, but I don't like it and want off of it. Can I just stop taking it, and what do you take for the stomach pains and light headedness ?
27 Oct 2010
As with most medications for mental illnesses, stopping Geodon is not recommended without your healthcare provider's approval. Although Geodon is not addicting and is not likely to be abused, the brain may need time to adjust when you stop using Geodon. Your healthcare provider may decide to wean you off Geodon slowly to avoid severe withdrawal symptoms, though this may not be necessary in all situations. Even if you are switching to another bipolar disorder or schizophrenia medication, your healthcare provider may still recommend stopping Geodon slowly. Be sure to talk with your healthcare provider before stopping Geodon. Also, let your healthcare provider know if you notice any bothersome symptoms after you stop using Geodon. Geodon withdrawal symptoms can include insomnia, symptoms of schizophrenia, and symptoms of bipolar disorder. Please be careful!
31 Oct 2010
Your situation sounds very much like mine. I'm 45 and have been taking Geodon for about 2 months. I'm experiencing many of the side effects such as anxiety, stomach pains, bad dreams, headaches, etc...
I want to stop taking it a.s.a.p but I can't get in to see my Dr. until Dec. 10th and there doesn't seem to be much information available about the way to stop taking the medicine.
What I've found so far is mostly from forums just like this one, and it always seem to be from people like us who know they should stop taking it it but can't seem to find help.
I'm wondering if you've found any useful information... Have you?
From what I see in the forums, the best/easiest way to stop taking Geodon is to 'taper off' of it. I've seen a few posts in which people say they cut the dose in half each week until they reach 10 mg doses... Then they simply stop.
The caveat is that they experience withdrawal symptoms every time they reduce their dose, but stopping cold turkey sounds dangerous. As for me, I suffer serious bouts of anxiety and become very irritable after only a couple of hours of missing a dose. I take 40 mg tablets twice a day and that seems low compared to many others I've read about.
I'm considering trying to taper down to 30 mg doses for a week, then 20 mg doses for a week, and finally 10 mg doses for a week. A big challenge will be estimating how much of the med to remove from the capsule since I don't exactly have a scale that can weigh micrograms. I'll have to remove what 'appears' to be 1/4 or 1/2 or 3/4 of the meds...
- Geodon Information for Consumers
- Geodon Information for Healthcare Professionals (includes dosage details)
- Side Effects of Geodon (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am open to taking another medicine so long as it is non-addictive and then, I do not need that medicine to go to sleep. Right now, I cannot get to ...
1 answer • 17 Feb 2010
I have been taking geodon for a long time and one doctor told me to just have a small snack with my geodon. My new doctor said i have to have at ...
1 answer • 21 May 2010
I am currently taking adderrall, geodon, and zoloft. I would like to become pregnant. Doctor keeps telling me to let him know when I am ready. I keep ...
1 answer • 10 Nov 2010
The 1st time I took Geodon I was unable to wake up. My family told me things I do not recall.Should I stop taking it and tell my Dr? Why would it ...
2 answers • 29 Aug 2011
... it's time to retake my geodon I can't remember the anything from the night I missed taking the geodon. Is this normal?
1 answer • 5 Apr 2012